MAUDE Adverse Event Report: CAREFUSION, INC ILLINOIS NEEDLE BONE MARROW 15G ADJ LEN; NEEDLE, HYPODERMIC, SINGLE LUMEN

CAREFUSION, INC ILLINOIS NEEDLE BONE MARROW 15G ADJ LEN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number DIN1515X
Medical Device Problem Codes Fluid/Blood Leak (1250); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This is a report about leakage with the use of bone marrow needle (din1515x).The customer reported as follows: after venipuncture, the hcp connected this product to an iv line and started infusion.The hcp then saw the fluid leaking from the root of the cannula.When the hcp used another new product, the same issue occurred.Then, another new product was used in the absence of venipuncture as a trial, and the same issue recurred.Leaked medication was saline.The hpc used the item to the patient who is cardiopulmonary arrest.When syringe is connected, leakage between light purple and blue housing was found.Then the hcp changed to place catheter to initiate intravenous infusion instead of intraosseous infusion.The hcp hasn¿t performed additional puncture with using dix1515x.The hcp stated that the patient was cardiopulmonary arrest when medication was initiated and resuscitation was not possible.Strictly speaking, it can be said that the delay in infusion due to this defect has a non-zero effect on resuscitation, but it is not considered to be a direct cause.Actual sample was already discarded.The hcp demonstrated what the hcp found with using the item from the same batch and leakage between light purple and blue housing was observed.
 
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: (b)(4).Patient problem code: (b)(4).
 
Event or Problem Description
This is a report about leakage with the use of bone marrow needle (din1515x).The customer reported as follows: after venipuncture, the hcp connected this product to an iv line and started infusion.The hcp then saw the fluid leaking from the root of the cannula.When the hcp used another new product, the same issue occurred.Then, another new product was used in the absence of venipuncture as a trial, and the same issue recurred.On 20220119 additional information received.Leaked medication was saline.The hpc used the item to the patient who is cardiopulmonary arrest.When syringe is connected, leakage between light purple and blue housing was found.Then the hcp changed to place catheter to initiate intravenous infusion instead of intraosseous infusion.The hcp hasn¿t performed additional puncture with using dix1515x.The hcp stated that the patient was cardiopulmonary arrest when medication was initiated and resuscitation was not possible.Strictly speaking, it can be said that the delay in infusion due to this defect has a non-zero effect on resuscitation, but it is not considered to be a direct cause.Actual sample was already discarded.The hcp demonstrated what the hcp found with using the item from the same batch and leakage between light purple and blue housing was observed.Was the patient died? what was the cause of patient death? was the patient death is related to device failure? on (b)(6) 2022: the patient was died.The hcp stated that the patient was cardiopulmonary arrest when medication was initiated and resuscitation was not possible.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information: adverse type - reported issue is both adverse event and product problem.Type of reportable event- serious injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: three photos and one sample of lot 0001275210 were provided to our quality team for investigation.Functional testing was performed on the product, a water filled 5 cc syringe was connected to the needle.The liquid was infused, and no leakage was observed.Based on the tests performed, the failure mode could not be confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001275210 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time and it's not consider to be cause of the death is directly related to device failure.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
ILLINOIS NEEDLE BONE MARROW 15G ADJ LEN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key13306977
Report Number9680904-2022-00002
Device Sequence Number5059774
Product Code FMI
UDI-Device Identifier10885403087042
UDI-Public(01)10885403087042
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K813338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2023
Device Model NumberDIN1515X
Device Catalogue NumberDIN1515X
Device Lot Number0001275210
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer02/16/2022
02/16/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date02/02/2022
02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Death;
Patient SexUnknown